Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 15, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at May 24, 2008, 3:42 AM CDT for 6 counties in Kansas. It took effect at May 24, 2008, 1:00 PM CDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2008, 3:42 AM CDT (08:42 UTC)
- In effect from
- May 24, 2008, 1:00 PM CDT
- Expired
- May 24, 2008, 1:59 PM CDT
- In force
- 59 min
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2314 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 14.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDDC 240842 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 342 AM CDT SAT MAY 24 2008 ...CRITICAL FIRE WEATHER TODAY... .BREEZY SOUTHWEST WINDS AT 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL COMBINE WITH RELATIVE HUMIDITIES OF 10 TO 15 PERCENT TO YIELD FAVORABLE CONDITIONS FOR WILDFIRES. KSZ061-062-074-075-084-085-241645- /O.NEW.KDDC.FW.W.0015.080524T1800Z-080525T0000Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 342 AM CDT SAT MAY 24 2008 /242 AM MDT SAT MAY 24 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. RELATIVE HUMIDITIES WILL DROP TO 10 TO 15 PERCENT THIS AFTERNOON. SOUTH WINDS AT 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL LEAD TO FAVORABLE CONDITIONS FOR WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS83 KDDC 241859 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 159 PM CDT SAT MAY 24 2008 ...THE RISK OF WILDFIRES HAS DIMINISHED... .WITH HIGH TEMPERATURES TOPPING OUT IN THE MID TO UPPER 80S AND SOUTH WINDS OF 15 TO 20 MPH...THE RISK OF WILDFIRES IS NOT AS HIGH AS PREVIOUSLY THOUGHT. KSZ061-062-074-075-084-085-242000- /O.CAN.KDDC.FW.W.0015.000000T0000Z-080525T0000Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 159 PM CDT SAT MAY 24 2008 /1259 PM MDT SAT MAY 24 2008/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED FLAG WARNING. RED FLAG WEATHER CRITERIA WILL NOT BE MET THE REST OF TODAY...THUS THE RED FLAG WARNING HAS BEEN CANCELLED. $$ 12
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 23, 2:18 PM CDT, 13 hours 24 minutes earlier.
Area forecast discussion, May 23, 2:18 PM CDT, 13 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 218 PM CDT FRI MAY 23 2008 .DISCUSSION... DAYS 1-2... ANOTHER ROUND OF SEVERE WEATHER TO AFFECT WESTERN KANSAS TODAY. 90KT H25 JET WAS NOSING INTO SOUTHEASTERN WY AT 12Z THIS MORNING. MOVING SOUTHEAST ACROSS WESTERN CA, 130KT JET STREAK COULD BE SEEN. POTENT UPPER SYSTEM CONTINUES TO SIT ACROSS THE LARGE PORTION OF THE WESTERN CONUS WITH HEIGHT FALLS OF 100 METERS IN WEST CENTRAL CA. COLD POCKET OF H7 TEMPERATURES WERE ASSOCIATED WITH UPPER SYSTEM PRESENTLY OVER NM. H85 READINGS IN THE TEENS AND 20S WERE FOUND ACROSS THE SOUTHERN AND CENTRAL PLAINS. RICH GULF MOISTURE REMAINED ENTRENCHED ACROSS MUCH OF WESTERN KANSAS INTO WESTERN NE. 15Z ANALYSIS PLACED WARM FRONT NORTH NEAR I-70. DRYLINE WAS WELL WEST INTO CO. BY 18Z, DRYLINE HAD MOVED THROUGH LIBERAL AND JUST WEST OF GARDEN CITY. ALL DATA CONTINUES TO POINT TOWARD YET ANOTHER SEVERE WEATHER EPISODE TODAY. DRYLINE IS FURTHER WEST THAN PREVIOUS MODEL RUNS WOULD HAVE PLACED IT. IN ADDITION, SHEAR IS MUCH MORE IMPRESSIVE. AS LOW LEVEL JET INCREASES THIS EVENING, 0-1 KM SRH WILL INCREASE TO OVER 250 M2/S2. SURFACE BASED CAPE IS ALREADY OVER 3000 J/KG ACROSS PORTIONS OF WESTERN KS WITH 2000 J/KG CAPE FROM PRATT WEST TO WESTERN KEARNY COUNTY. AS S/WV COMES OUT ACROSS WESTERN KANSAS LATER THIS AFTERNOON, SUPERCELL THUNDERSTORMS WILL QUICKLY DEVELOP ALONG THE DRYLINE. GIVEN THE ENVIRONMENT, VERY LARGE HAIL, DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE. ANY TORNADO THAT DOES FROM WILL HAVE THE POTENTIAL TO BE SIGNIFICANT AND LONG TRACKED. HEAVY RAINFALL WILL ACCOMPANY THESE STORMS. THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE INTO THE OVERNIGHT HOURS. THIS MEANS THAT THE THREAT FOR TORNADOES WILL CONTINUE AS WELL. SATURDAY, DRYLINE WILL BE FURTHER EAST INTO THE EASTERN FA BY AFTERNOON. THE TRACK RECORD OF THE MODELS AND DRYLINE PLACEMENT OVER THE LAST COUPLE OF DAYS LEAVE ENOUGH UNCERTAINTY TO KEEP STORM CHANCES IN THROUGH THE AFTERNOON HOURS WEST OF WHERE MODELS SHOW DRYLINE. A FEW SEVERE STORMS WILL BE POSSIBLE YET AGAIN. BY EVENING, ACTIVITY WILL SHIFT EAST ACROSS EASTERN FA ONLY TO SEE THE DRYLINE MOVE WEST DURING THE OVERNIGHT HOURS. WILL KEEP POPS IN ACROSS THE WEST DUE TO THIS REASON. SUNDAY, WELL...SAME STORY...DIFFERENT DAY. DRYLINE REMAINS PRESENT ACROSS WESTERN FA (INTO EASTERN CO). SURFACE LOW PRESSURE WILL PULL EAST DURING THE DAYTIME. THUNDERSTORMS WILL AGAIN BE POSSIBLE. DETAILS ARE UNCLEAR THIS TIME. IT DOES APPEAR THAT SEVERE WEATHER IS POSSIBLE BY EVENING THOUGH. DAYS 3-7... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE LOCATED OVER THE PACIFIC COAST TO BEGIN THE PERIOD 00Z MONDAY WHICH WILL CONTINUE TO BRING A SOUTHWESTERLY FLOW ALOFT ACROSS THE CENTRAL PLAINS. MEANWHILE, AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN CONTROL OVER THE SOUTHEASTERN CONUS REGION. MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING THE UPPER LEVEL RIDGE IN THE SOUTHEAST BREAKING DOWN SOMEWHAT EARLY IN THE PERIOD BEFORE DRIFTING SLOWLY BACK WEST INTO THE SOUTHERN PLAINS OF OKLAHOMA AND TEXAS BY MID WEEK. A SERIES OF UPPER LEVEL S/WAVE TROUGHS WILL CONTINUE TO CYCLE THROUGH THE SOUTHWESTERLY FLOW ALOFT WHICH WILL BRING THE POSSIBILITY OF PRECIP TO THE CENTRAL PLAINS THROUGH THE MIDDLE PART OF THE PERIOD. AT THE SURFACE, A LOW PRESSURE CENTER WILL BE SET UP JUST LEE OF THE ROCKIES SUNDAY NIGHT WHICH WILL CONTINUE TO INFLUENCE A GENERAL LOW LEVEL SOUTHERLY FLOW ACROSS THE CWA THROUGH MONDAY. THIS IN TURN WILL CONTINUE TO ALLOW RELATIVE MOISTURE RETURN TO SOUTH CENTRAL AND PORTIONS OF SOUTHWEST KANSAS WITH DEWPOINTS AT H85 RANGING FROM THE LOW TO MID TEENS(C). THE LOW AND AN ASSOCIATED COLD FRONT WILL PUSH THROUGH WESTERN KANSAS LATE TUESDAY BRINGING A BRIEF NORTHERLY FLOW TO THE FORECAST AREA BEFORE A QUICK RETURN TO A SOUTHERLY FLOW BY THE END OF THE PERIOD. CHANCES FOR PRECIP WILL BE BETTER THE FIRST COUPLE OF DAYS WITH DWINDLING CHANCES BY THE THURSDAY/FRIDAY TIME FRAME. AS FOR TEMPERATURES, EXPECT A WARM DAY MONDAY WITH TEMPERATURES AT H85 RANGING FROM THE MID 20S(C) EAST TO THE UPPER 20S(C) WEST WHICH WILL ALLOW SURFACE HIGHS TO REACH WELL UP INTO THE UPPER 80S(F) TO THE LOWER 90S(F) ACROSS THE FORECAST AREA. EXPECT A GENERAL COOL DOWN TUESDAY IN WAKE OF THE PASSING COLD FRONT BEFORE UPPER LEVEL RIDGING AND A DEVELOPING SURFACE LEE SIDE TROUGH INFLUENCE A WARMING TREND THROUGH THE END OF THE WEEK. PLAN TO DROP TEMPERATURES A BIT TUESDAY WITH MINOR ADJUSTMENTS ELSEWHERE. && .AVIATION... A SURFACE LOW WILL PERSIST IN NORTHEAST COLORADO TODAY WHILE A DRYLINE NEAR THE COLORADO BORDER ADVANCES BACK INTO SOUTHWEST KANSAS BY THIS AFTERNOON. THUNDERSTORMS...SOME POSSIBLY SEVERE...CAN BE EXPECTED AGAIN TODAY ALONG AND AHEAD OF THE DRYLINE THIS EVENING AND INTO THE OVERNIGHT HOURS. EXPECT MVFR/IFR CONDITIONS IN AND AROUND ANY CONVECTIVE ACTIVITY...MAINLY EAST OF A LINE FROM COOLIDGE TO LIBERAL. OTHERWISE, EXPECT VFR CONDITIONS. WINDS WILL BE FAIRLY STRONG FROM THE SOUTH TO SOUTHEAST WITH SPEEDS 20 TO 30 MPH AND GUSTY THROUGH THE EVENING HOURS BEFORE SUBSIDING OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 90 63 92 / 50 20 20 30 GCK 57 88 59 92 / 30 20 10 30 EHA 54 88 58 93 / 10 10 10 30 LBL 59 90 61 92 / 20 20 10 30 HYS 63 88 62 89 / 60 20 30 30 P28 68 91 65 92 / 40 30 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR KSZ061-062-074-075-084-085. WIND ADVISORY UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR KSZ043- 044-061>063-074>076-084>086. && FN30/32/32
Hazardous weather outlook, May 24, 1:37 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 137 AM CDT SAT MAY 24 2008 KSZ030-031-043>046-061>066-074>081-084>090-250645- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 137 AM CDT SAT MAY 24 2008 /1237 AM MDT SAT MAY 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL STILL BE A THREAT OF ADDITIONAL SEVERE THUNDERSTORMS SATURDAY AND SUNDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, May 23, 11:10 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1110 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TORNADO 2 E CAIRO 37.64N 98.50W
05/23/2008 PRATT KS STORM CHASER
HALF MILE OF TORNADO DAMAGE ALONG THE ROAD AT THIS
LOCATION. SEMI BLOWN OFF OF ROAD, MASSIVE TREE DAMAGE AND
DEBRIS, INJURIES FROM PICKUP PASSENGERS, POWER LINES DOWN
ON ROADS. IRRIGATION MANGLED ALL OVER HIGHWAY.
&&
26Local storm report, May 23, 11:15 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1115 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TORNADO 7 E HOPEWELL 37.80N 98.85W
05/23/2008 PRATT KS LAW ENFORCEMENT
TORNADO STILL ON GROUND.
&&
26Local storm report, May 24, 12:38 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1238 AM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM HAIL 10 NNE GARDEN CITY 38.11N 100.79W
05/23/2008 E1.75 INCH FINNEY KS TRAINED SPOTTER
&&
JFINCHLocal storm report, May 24, 12:38 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1238 AM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 10 NNE GARDEN CITY 38.11N 100.79W
05/23/2008 E1.75 INCH FINNEY KS TRAINED SPOTTER
&&
JFINCHLocal storm report, May 24, 12:39 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1239 AM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TORNADO 3 W MACKSVILLE 37.96N 99.02W
05/23/2008 EDWARDS KS EMERGENCY MNGR
TREES STRIPPED
&&
JFINCHLocal storm report, May 24, 2:53 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
253 AM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 13 NE DIGHTON 38.61N 100.30W
05/23/2008 E0.75 INCH LANE KS PUBLIC
0329 PM HAIL 9 N DIGHTON 38.61N 100.47W
05/23/2008 E1.25 INCH LANE KS TRAINED SPOTTER
0329 PM HAIL 1 W SHIELDS 38.62N 100.47W
05/23/2008 E1.25 INCH LANE KS TRAINED SPOTTER
0330 PM HAIL 10 N DIGHTON 38.63N 100.47W
05/23/2008 E1.00 INCH LANE KS PUBLIC
0359 PM HAIL LIBERAL 37.04N 100.94W
05/23/2008 E1.00 INCH SEWARD KS COUNTY OFFICIAL
0445 PM HAIL W COPELAND 37.54N 100.63W
05/23/2008 E1.00 INCH GRAY KS TRAINED SPOTTER
0445 PM HAIL W COPELAND 37.54N 100.63W
05/23/2008 E0.75 INCH GRAY KS TRAINED SPOTTER
0448 PM HAIL COPELAND 37.54N 100.63W
05/23/2008 E1.00 INCH GRAY KS STORM CHASER
0450 PM HAIL 9 WSW DIGHTON 38.43N 100.62W
05/23/2008 E1.00 INCH LANE KS PUBLIC
0452 PM HAIL W COPELAND 37.54N 100.63W
05/23/2008 E1.75 INCH GRAY KS TRAINED SPOTTER
0455 PM HAIL 6 N COPELAND 37.63N 100.63W
05/23/2008 E3.00 INCH GRAY KS PUBLIC
HAIL WEIGHED 5 OUNCES.
0455 PM TORNADO 2 S DIGHTON 38.45N 100.47W
05/23/2008 LANE KS TRAINED SPOTTER
TORNADO REPORTED JUST SOUTHWEST OF DIGHTON.
0505 PM HAIL GARDEN CITY 37.98N 100.86W
05/23/2008 E2.75 INCH FINNEY KS EMERGENCY MNGR
0505 PM HAIL GARDEN CITY 37.98N 100.86W
05/23/2008 E3.00 INCH FINNEY KS PUBLIC
0508 PM HAIL 10 NNE GARDEN CITY 38.11N 100.79W
05/23/2008 E1.75 INCH FINNEY KS COUNTY OFFICIAL
0509 PM TORNADO 1 W DIGHTON 38.48N 100.48W
05/23/2008 LANE KS STORM CHASER
STORMCHASER REPORTED A TORNADO ON THE GROUND.
0512 PM TORNADO 3 SW SHIELDS 38.59N 100.49W
05/23/2008 LANE KS TRAINED SPOTTER
0515 PM TORNADO 1 NNW DIGHTON 38.49N 100.47W
05/23/2008 LANE KS STORM CHASER
0517 PM TSTM WND GST 8 ESE GARDEN CITY 37.93N 100.73W
05/23/2008 M73.00 MPH FINNEY KS ASOS
0521 PM TORNADO 6 N DIGHTON 38.57N 100.47W
05/23/2008 LANE KS STORM CHASER
0521 PM TORNADO 3 SSW SHIELDS 38.58N 100.47W
05/23/2008 LANE KS STORM CHASER
THERE WERE TWO BRIEF TOUCHDOWNS.
0525 PM TORNADO 4 SE INGALLS 37.79N 100.40W
05/23/2008 GRAY KS EMERGENCY MNGR
THERE WAS A FUNNEL WITH DEBRIS BRIEFLY. NOT TOUCHING DOWN
ANYMORE, BUT FUNNELS STILL THERE.
0531 PM HAIL 16 N LIBERAL 37.28N 100.94W
05/23/2008 E1.00 INCH SEWARD KS EMERGENCY MNGR
0533 PM TORNADO 1 N DIGHTON 38.50N 100.47W
05/23/2008 LANE KS BROADCAST MEDIA
KAKE CHASER REPORTED A ROOF RIPPED OFF A HOME.
0540 PM TORNADO 8 NW PENDENNIS 38.73N 100.43W
05/23/2008 GOVE KS LAW ENFORCEMENT
TORNADO REPORTED ON THE LANE AND GOVE COUNTY LINE EAST OF
HWY 23.
0541 PM TORNADO 7 ENE SHIELDS 38.66N 100.33W
05/23/2008 LANE KS STORM CHASER
A ROPE TORNADO WAS REPORTED 8 MILES TO THE
WEST-NORTHWEST.
0542 PM TORNADO 7 ENE SHIELDS 38.66N 100.33W
05/23/2008 LANE KS STORM CHASER
0545 PM TORNADO 14 N DIGHTON 38.68N 100.47W
05/23/2008 LANE KS LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND NEAR THE GOVE AND LANE
COUNTY LINE JUST EAST OF HIGHWAY 23.
0545 PM TORNADO 4 NE SHIELDS 38.66N 100.40W
05/23/2008 LANE KS STORM CHASER
0545 PM TORNADO 8 NE SHIELDS 38.70N 100.35W
05/23/2008 GOVE KS STORM CHASER
0550 PM TSTM WND DMG 9 N CIMARRON 37.94N 100.35W
05/23/2008 GRAY KS STORM CHASER
TELEPHONE POLES WERE BLOWN DOWN. WALL CLOUD HAS
REDEVELOPED WITH RAPID ROTATION.
0559 PM HAIL 8 SW MEADE 37.20N 100.44W
05/23/2008 E1.75 INCH MEADE KS PUBLIC
LOTS OF QUARTER AND GOLFBALL HAIL, WITH SOME A TAD LARGER
THAN GOLFBALL. SOME STONES ARE JAGGED.
0625 PM HAIL 5 NNW THE HAGGARD ELEV 37.69N 100.33W
05/23/2008 E1.00 INCH GRAY KS TRAINED SPOTTER
0640 PM HAIL 9 NW ENGLEWOOD 37.13N 100.10W
05/23/2008 E2.75 INCH MEADE KS PUBLIC
0653 PM HAIL 6 NNW ENGLEWOOD 37.12N 100.03W
05/23/2008 E2.50 INCH CLARK KS LAW ENFORCEMENT
HAIL IS AT LEAST TENNIS BALL SIZED AND THERE IS A WALL
CLOUD WITH HEAVY ROTATION.
0700 PM HAIL 10 SW NESS CITY 38.35N 100.04W
05/23/2008 E0.88 INCH NESS KS TRAINED SPOTTER
0724 PM TORNADO 7 NW NESS CITY 38.53N 100.00W
05/23/2008 NESS KS BROADCAST MEDIA
KAKE STORM CHASER REPORTS TORNADO ON THE GROUND.
0730 PM TORNADO 4 SW RANSOM 38.60N 99.98W
05/23/2008 NESS KS STORM CHASER
0731 PM HAIL 2 N SITKA 37.20N 99.65W
05/23/2008 E0.75 INCH CLARK KS PUBLIC
0734 PM TORNADO 3 WSW RANSOM 38.62N 99.98W
05/23/2008 NESS KS STORM CHASER
0742 PM TORNADO 6 NW BROWNELL 38.70N 99.82W
05/23/2008 TREGO KS STORM CHASER
TORNADO HEADED NORTH TOWARDS CEDAR BLUFF RESERVOIR
0744 PM HAIL W KINGSDOWN 37.51N 99.76W
05/23/2008 E1.00 INCH FORD KS LAW ENFORCEMENT
0750 PM TORNADO 8 N CLARK STATE LAKE 37.51N 99.78W
05/23/2008 FORD KS LAW ENFORCEMENT
0750 PM TORNADO 8 SW CEDAR BLUFF 38.70N 99.83W
05/23/2008 TREGO KS STORM CHASER
TORNADO DAMAGED TREES.
0755 PM HAIL 3 W GARDEN CITY 37.98N 100.92W
05/23/2008 E0.88 INCH FINNEY KS LAW ENFORCEMENT
0800 PM TORNADO CEDAR BLUFF 38.78N 99.73W
05/23/2008 TREGO KS NWS EMPLOYEE
0812 PM TORNADO 9 SW GREENSBURG 37.51N 99.41W
05/23/2008 KIOWA KS BROADCAST MEDIA
KAKE STORM CHASER SEES A LARGE TORNADO ON THE GROUND.
0825 PM HAIL W COPELAND 37.54N 100.63W
05/23/2008 E0.88 INCH GRAY KS TRAINED SPOTTER
0832 PM TORNADO ELLIS 38.94N 99.56W
05/23/2008 ELLIS KS NWS EMPLOYEE
TWO DAMAGING TORNADOES WERE REPORTED, WITH LOTS OF POWER
FLASHES OBSERVED.
0835 PM TORNADO GREENSBURG 37.61N 99.29W
05/23/2008 KIOWA KS OTHER FEDERAL
STORM MOVING NEAR GREENSBURG AREA HAS LARGE WALL CLOUD
AND HAS BEEN PRODUCING OCCASIONAL TORNADOES. NO
POWERFLASHES SEEN SO FAR, CAN NOT TELL IF ANYTHING HAS
BEEN IT.
0840 PM TORNADO 4 N CEDAR BLUFF 38.84N 99.73W
05/23/2008 TREGO KS COUNTY OFFICIAL
DAMAGED INCLUDED NUMEROUS POWER POLES DOWN, ONE HOUSE
COMPLETELY DESTROYED BELONGING TO A FAMILY OF 7 BUT NO
ONE INJURED, AN OLD PICK UP TRUCK WAS BLOWN IN A DITCH,
THREE SEMI TRUCKS WERE TURNED OVER ALONG I-70 -
AMBULENCES WERE DISPATCHED AND INJURIES TREATED ON SITE,
AND A BARN AND CHICKEN HOUSE WAS DESTROYED.
0840 PM TORNADO 1 W GREENSBURG 37.61N 99.31W
05/23/2008 KIOWA KS LAW ENFORCEMENT
TORNADO ON GROUND AT 183 AND 54 JUNCTION.
0845 PM HAIL CENTERVIEW 37.80N 99.27W
05/23/2008 E1.75 INCH EDWARDS KS EMERGENCY MNGR
0848 PM TORNADO 3 W HAVILAND 37.62N 99.16W
05/23/2008 KIOWA KS STORM CHASER
LARGE TORNADO ON THE GROUND NOW.
0849 PM TSTM WND GST 11 ESE TREGO CENTER 38.82N 99.71W
05/23/2008 E90.00 MPH TREGO KS STORM CHASER
0850 PM TORNADO 6 NW HAVILAND 37.68N 99.18W
05/23/2008 KIOWA KS STORM CHASER
BRIEF ROPE TORNADO WAS SEEN NEAR THE EDWARDS KIOWA COUNTY
LINE.
0850 PM HAIL 9 SE CLARK STATE LAKE 37.31N 99.65W
05/23/2008 E1.00 INCH CLARK KS TRAINED SPOTTER
0907 PM HAIL TROUSDALE 37.80N 99.08W
05/23/2008 E1.00 INCH EDWARDS KS EMERGENCY MNGR
0910 PM TORNADO 1 S STAFFORD 37.95N 98.60W
05/23/2008 STAFFORD KS STORM CHASER
0913 PM TORNADO 10 SE PRATT 37.54N 98.61W
05/23/2008 PRATT KS EMERGENCY MNGR
0916 PM TORNADO 10 SSE SITKA 37.03N 99.60W
05/23/2008 CLARK KS LAW ENFORCEMENT
0917 PM TORNADO 1 N ELLIS 38.95N 99.56W
05/23/2008 ELLIS KS STORM CHASER
TORNADOES WERE REPORTED, ONE LARGE AND ONE SMALL. THE
LARGER ONE WAS JUST NORTH OF THE I-70 AT THE ELLIS
INTERCHANGE.
0918 PM TORNADO 4 S TROUSDALE 37.74N 99.08W
05/23/2008 EDWARDS KS EMERGENCY MNGR
TWO TORNADOES ON GROUND AT THE SAME TIME. LOCATED BETWEEN
240 AND 250 ROADS AND V AND W ROADS.
0920 PM HAIL 6 N TROUSDALE 37.89N 99.08W
05/23/2008 E1.75 INCH EDWARDS KS EMERGENCY MNGR
0925 PM HAIL PROTECTION 37.20N 99.48W
05/23/2008 E1.25 INCH COMANCHE KS PUBLIC
0928 PM TSTM WND DMG 3 ESE BYERS 37.77N 98.82W
05/23/2008 PRATT KS STORM CHASER
TREE ROW HAS MODERATE DAMAGE WITH LIMBS SCATTERED IN
SEVERAL DIRECTIONS.
0933 PM TORNADO 3 NW HOPEWELL 37.83N 99.02W
05/23/2008 STAFFORD KS TRAINED SPOTTER
0940 PM TSTM WND GST 8 W FORD 37.64N 99.90W
05/23/2008 E70.00 MPH FORD KS LAW ENFORCEMENT
OFFICER REPORTED HIS CAR WAS NEARLY BLOWN OFF OF THE ROAD
BY HIGH WINDS.
0946 PM TORNADO 3 W MACKSVILLE 37.96N 99.02W
05/23/2008 EDWARDS KS EMERGENCY MNGR
TREES STRIPPED
1004 PM TORNADO 4 E HOPEWELL 37.80N 98.91W
05/23/2008 PRATT KS EMERGENCY MNGR
1012 PM TORNADO 4 N HUDSON 38.16N 98.66W
05/23/2008 STAFFORD KS STORM CHASER
POWERLINES ARE DOWN ON THE ROAD.
1016 PM TSTM WND GST 2 SW SAWYER 37.48N 98.71W
05/23/2008 E70.00 MPH PRATT KS EMERGENCY MNGR
1016 PM HAIL 2 SW SAWYER 37.48N 98.71W
05/23/2008 E1.75 INCH PRATT KS EMERGENCY MNGR
1050 PM TORNADO 2 E CAIRO 37.64N 98.50W
05/23/2008 PRATT KS STORM CHASER
SEMI OVERTURNED IN DITCH AND IRRIGATION SPRINKLERS ACROSS
HWY 54. QUARTER MILE WIDE DAMAGE PATH.
1050 PM TORNADO 2 E CAIRO 37.64N 98.50W
05/23/2008 PRATT KS STORM CHASER
THREE-QUARTER MILE OF TORNADO DAMAGE ALONG THE ROAD AT
THIS LOCATION. SEMI BLOWN OFF OF ROAD, MASSIVE TREE
DAMAGE AND DEBRIS, INJURIES FROM PICKUP PASSENGERS, POWER
LINES DOWN ON ROADS. IRRIGATION MANGLED ALL OVER HIGHWAY.
1051 PM TORNADO 2 E CAIRO 37.64N 98.50W
05/23/2008 PRATT KS STORM CHASER
POWER LINES DOWN AND MULTIPLE POWER FLASHES.
1055 PM HAIL 17 NW PRATT 37.82N 98.96W
05/23/2008 E1.75 INCH STAFFORD KS EMERGENCY MNGR
1112 PM TORNADO 7 E HOPEWELL 37.80N 98.85W
05/23/2008 PRATT KS LAW ENFORCEMENT
TORNADO STILL ON GROUND.
&&
18The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:00 PM CDT | Tornado Warning | DDC | Ellis, Hodgeman, Lane, Ness, Rush, Trego | 45 min |
| May 23, 7:02 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Ness | 43 min |
| May 23, 7:24 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 26 min |
| May 23, 7:31 PM CDT | Tornado Warning | DDC | Lane, Ness, Trego | 29 min |
| May 23, 7:43 PM CDT | Tornado Warning | DDC | Ellis, Ness, Trego | 47 min |
| May 23, 7:47 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Lane, Meade, Scott | 58 min |
| May 23, 7:51 PM CDT | Tornado Warning | DDC | Ness, Trego | 39 min |
| May 23, 7:54 PM CDT | Tornado Warning | DDC | Clark, Comanche, Edwards, Ford, Kiowa | 66 min |
| May 23, 8:09 PM CDT | Tornado Warning | DDC | Ellis, Ness, Rush, Trego | 51 min |
| May 23, 8:32 PM CDT | Tornado Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 58 min |
| May 23, 8:39 PM CDT | Tornado Warning | DDC | Barber, Comanche | 36 min |
| May 23, 8:43 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Kiowa | 47 min |
| May 23, 8:50 PM CDT | Tornado Warning | DDC | Ellis, Ness, Trego | 55 min |
| May 23, 8:54 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Finney, Ford, Gray, Hodgeman and 6 more | 66 min |
| May 23, 9:07 PM CDT | Tornado Warning | DDC | Barber, Comanche | 38 min |
| May 23, 9:20 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Pratt, Stafford | 55 min |
| May 23, 9:23 PM CDT | Tornado Warning | DDC | Barber, Clark, Comanche, Kiowa | 37 min |
| May 23, 9:39 PM CDT | Tornado Warning | DDC | Barber, Pratt | 51 min |
| May 23, 9:55 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 50 min |
| May 23, 10:01 PM CDT | Tornado Warning | DDC | Comanche, Kiowa | 44 min |
| May 23, 10:06 PM CDT | Tornado Warning | DDC | Barber, Pratt | 39 min |
| May 23, 10:09 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 22 min |
| May 23, 10:21 PM CDT | Tornado Warning | DDC | Clark, Comanche, Ford, Kiowa | 54 min |
| May 23, 10:25 PM CDT | Tornado Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 50 min |
| May 23, 10:38 PM CDT | Tornado Warning | DDC | Pratt, Stafford | 32 min |
| May 23, 10:43 PM CDT | Tornado Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 47 min |
| May 23, 11:04 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Rush, Stafford | 17 min |
| May 23, 11:10 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 65 min |
| May 23, 11:30 PM CDT | Tornado Warning | DDC | Pratt, Stafford | 30 min |
| May 23, 11:48 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 27 min |
| May 23, 11:52 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 38 min |
| May 24, 4:05 PM CDT | Fire Weather Watch | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Morton and 3 more | 11 hr |
Nearby
Red Flag Warnings in Kansas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.